• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

SAM-e.

P

Paytek

Member
Joined
Oct 29, 2015
Messages
5
I started taking Sam-e, thinking it would greatly improve my energy and chronic somber mood, as well as maybe soften my anxiety.

Now, I'm not really that sure. I take it and seem to be left dizzy and in a really misty, sleepy, haze from it. Sort of as if I'm not really awake or there.

I was on Venlafaxine a while ago for my Generalized Anxiety, like many, and almost immediately came off, like many (lol).

I was just wondering if anyone else had any different suggestions or some insight on how to make the Sam-e "work"? I've taken it both with and without Vitamin B.
 
Unique1

Unique1

Well-known member
Joined
Jan 27, 2015
Messages
8,765
Location
UK
Hi Paytek.

Different meds work differently with differently people.
It's always best to get advice from a medical professional as far as medication goes.both stopping and starting new,
Someone may come along and give you their experiences but imo you should take advice from a professional regarding meds.

I wish you well.
Unique1 x
 
Last edited:
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,534
Location
The West Country
I've absolutely no idea what Sam-E is and that's after a Google search.
Is it sold as a supplement in a tablet form? Do you buy it legitimately?

If something's not working then I don't know if there is a lot you can do to make it work better. I know people talk of hacks involving taking various things alongside other meds or supplements (which i'm not going to list in case anybody gets any ideas) but it's all very risky, especially if there hasn't been any proper research into the effects.

I can really appreciate that you might not want to go for more conventional medicine because that's not for everyone.
But have you tried any other prescribed meds apart from Venlaflaxine?
Personally I had a very hard time on Venlaflaxine at stopped taking it within a week because it was too much to bear. But i've had more luck with citalopram and it's helped me a lot.

If you are looking into something more alternative, have you tried the standard sort of herbs like lavender, chamomile, valerian etc.? I know certain pharmacies and chemists have herbal supplements for anxiety.

Just a comment on the 'misty hazy not really there' feeling - i've found that some meds can make depersonalisation/derealisation much worse, which in turn has created more anxiety. It's something to be aware of. Sometimes it's pleasant to feel a bit floaty but other times it's made me really panic.
 
Top